Drug interactions between Atripla and tamoxifen
Interactions between your selected drugs
tamoxifen ↔ efavirenz
Applies to:tamoxifen and Atripla (efavirenz/emtricitabine/tenofovir)
Consumer information for this interaction is not currently available.
GENERALLY AVOID: Efavirenz can cause significant QT interval prolongation in patients with the CYP450 2B6 *6/*6 genotype due to reduced metabolic clearance of the drug stemming from decreased levels of functional CYP450 2B6 isoenzyme. Theoretically, coadministration with other agents that can prolong the QT interval may result in additive effects and increased risk of ventricular arrhythmias including torsade de pointes and sudden death. In a QT study conducted in 58 healthy subjects enriched for CYP450 2B6 polymorphisms, mean efavirenz peak plasma concentration (Cmax) in subjects with the CYP450 2B6 *6/*6 genotype was 2.25-fold that observed in subjects with the CYP450 2B6 *1/*1 genotype following administration of efavirenz 600 mg daily for 14 days. A positive relationship between efavirenz concentration and QTc prolongation was observed, with mean QTc prolongation and its upper bound 90% confidence interval at 8.7 ms and 11.3 ms in subjects with the CYP450 2B6 *6/*6 genotype. In general, the risk of an individual agent or a combination of agents causing ventricular arrhythmia in association with QT prolongation is largely unpredictable but may be increased by certain underlying risk factors such as congenital long QT syndrome, cardiac disease, and electrolyte disturbances (e.g., hypokalemia, hypomagnesemia). In addition, the extent of drug-induced QT prolongation is dependent on the particular drug(s) involved and dosage(s) of the drug(s).
MANAGEMENT: Alternatives to efavirenz should be considered in patients receiving other drugs that can prolong the QT interval. Patients treated with any medication that can cause QT prolongation should be advised to seek prompt medical attention if they experience symptoms that could indicate the occurrence of torsade de pointes such as dizziness, lightheadedness, fainting, palpitation, irregular heart rhythm, shortness of breath, or syncope.
Drug Interaction Classification
The classifications below are a guideline only. The relevance of a particular drug interaction to a specific patient is difficult to determine using this tool alone given the large number of variables that may apply.
|Major||Highly clinically significant. Avoid combinations; the risk of the interaction outweighs the benefit.|
|Moderate||Moderately clinically significant. Usually avoid combinations; use it only under special circumstances.|
|Minor||Minimally clinically significant. Minimize risk; assess risk and consider an alternative drug, take steps to circumvent the interaction risk and/or institute a monitoring plan.|
Do not stop taking any medications without consulting your healthcare provider.
Disclaimer: Every effort has been made to ensure that the information provided by Multum is accurate, up-to-date and complete, but no guarantee is made to that effect. In addition, the drug information contained herein may be time sensitive and should not be utilized as a reference resource beyond the date hereof. This material does not endorse drugs, diagnose patients, or recommend therapy. Multum's information is a reference resource designed as supplement to, and not a substitute for, the expertise, skill, knowledge, and judgement of healthcare practitioners in patient care. The absence of a warning for a given drug or combination thereof in no way should be construed to indicate that the drug or combination is safe, effective, or appropriate for any given patient. Multum Information Services, Inc. does not assume any responsibility for any aspect of healthcare administered with the aid of information Multum provides. Copyright 2000-2017 Multum Information Services, Inc. The information contained herein is not intended to cover all possible uses, directions, precautions, warnings, drug interactions, allergic reactions, or adverse effects. If you have questions about the drugs you are taking, check with your doctor, nurse, or pharmacist.